Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Ways To Ease The Pain Of Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will
Ask the Experts

Tingling Toes

My 77 year old father has just been diagnosed HIV positive. His CD4 count is 468, 4 = 13%, viral load is 398,000. He just started Atripla Friday night.PRIOR to starting the drugs he has been complaining about leg pain. I just got him to clarify...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Many conditions can contribute to peripheral neuropathy including diabetes, restless leg syndrome, and peripheral vascular disease (both become more common with aging). HIV itself can Read more »

DR's and PRN..-Pain

Looking into some of the answers fer persons with HIV/AIDS and Periphial Neuropathy and telling them to stay away from narcotics ( opium ). You all Have NO IDEA the pain some of us go through. HIV is now considered a CHRONIC ILLNESS is it not ?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...no doubt that in many/most cases chronic pain in HIV+ persons is not managed well and that our understanding and approach to peripheral neuropathy is inadequate. KH Read more »

Peripheral neuropathy.

Medical inquiry.My name is DNM, male and aged 58 next September. I reside in Harare Zimbabwe and was diagnosed HIV positive in May 2006 and started anti retroviral treatment (ART) in August 2006. At that time my CD count was 160. Since then I have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The problems you describe are consistent with drug-related peripheral neuropathy (PN) which can be very frustrating to deal with. PN was a common problem in the US among HIV+ patients on treatment but is has Read more »

Peripheral Neuropathy?

First of all, thank you for providing this web site. I hope dearly that you can help me.I come from abuse, which I'm working through in therapy. I've tended to be somewhat on the nervous side and have had serious bouts with insomnia and depression...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
...Peripheral neuropathy related to HIV or medications is generally a burning pain or numbness, most commonly in the lower extremities/feet. Some of your Read more »
Articles
Project Inform

Peripheral Neuropathy

... Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do Read more »
AIDS InfoNet

Peripheral Neuropathy

... What Is Peripheral Neuropathy? What Causes PN? How Is PN Diagnosed? How Is It Treated? Other Resources The Bottom Line What Is Peripheral Read more »
Being Alive

Manage Peripheral Neuropathy

... I was recently diagnosed with peripheral neuropathy. I still have feeling in my fingers, but I've lost most of the feeling in my toes. Do you have any advice on ways I can manage Read more »
AIDS InfoNet

Taking Current Antiretroviral Drugs

...Stavudine (d4T, Zerit) 2 (40 mg for people over 60 kg/132 lbs body weight, 30 mg if below; 1, 2x/day) No food restrictions. Peripheral neuropathy, headache, chills & fever, diarrhea, nausea, fat loss in arms, legs or face. Don't combine... Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
...true wouldn't I the symptoms only get worse from here on out, not better? And would symptoms of PN be more consistant (e.g. always a burning sensation or always a tingling sensation and generally in the same area - not in completely random parts... Read more »

Joint Pain? AnonOne? Aids2HIV?

Posted by WhatDoIDo, 1 Reply
...all come at once? Or can they come seperately. I have had diarrhea for more than a month now, then I started having testicular pain, my neck hurts when I move it a certain way on the side, and now I have a nagging pain in the joint by my right... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive: Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion? If so . . . for what period of... Read more »

Back Again with a new Q

Posted by Anonymous, 3 Replies
...Hey everyone, Sorry to be bothersome. I had previously been thinking I was experiencing peripheral neuropathy (seems like a lot of questions on here about that recently - sorry to add yet another one) in fleeting random pains that occured Read more »